Alert archive / Virginia / Tornado Warnings in 2022

Tornado Warning 31, NWS Blacksburg, VA

May 27, 2022Bedford County, Virginia

NWS Blacksburg, VA issued this tornado warning at May 27, 2022, 6:53 AM EDT for Bedford County, Virginia. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2022, 6:53 AM EDT (10:53 UTC)
Expired
May 27, 2022, 7:30 AM EDT
In force
37 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Bedford County, VA

The radar

The Roanoke radar (KFCX), 70 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 7:25 AM EDTTORNADO2 Ne Goode, VA*** 2 INJ *** PATH LENGTH 6.25 MILES. WIDTH 330 YRDS. ESTIMATED PEAK SPEED 135 MPH. FIFTEEN RESIDENCES DAMAGED. THIRTY-FIVE OTHER STRUCTURES DAMAGED. NUMEROUS TREES UPROOTED OR SNAPPED ALONG THE PATH. TWO INJURIES. ENDING LOCATION 2.9 MILES SOUTHWEST OF COLEMA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 6:24 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 10.9 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2022-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2022-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

348 
WFUS51 KRNK 271053
TORRNK
VAC019-271130-
/O.NEW.KRNK.TO.W.0031.220527T1053Z-220527T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
653 AM EDT Fri May 27 2022

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Central Bedford County in south central Virginia...

* Until 730 AM EDT.
    
* At 653 AM EDT, a severe thunderstorm capable of producing a tornado
  was located over Moneta, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Bedford...
  Moneta...
  Huddleston...
  Forest...
  Smith Mountain Lake State Park...
  and Goode.

This includes The following Location The National D-Day Memorial.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3728 7930 3707 7958 3713 7965 3716 7968
      3715 7969 3716 7970 3747 7953 3734 7927
TIME...MOT...LOC 1053Z 211DEG 31KT 3719 7958 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

ET
2 follow-up statements
238 
WWUS51 KRNK 271103
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
703 AM EDT Fri May 27 2022

VAC019-271130-
/O.CON.KRNK.TO.W.0031.000000T0000Z-220527T1130Z/
Bedford VA-
703 AM EDT Fri May 27 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM EDT FOR 
CENTRAL BEDFORD COUNTY...
    
At 703 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Huddleston, moving northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Bedford...
Huddleston...
Forest...
and Goode.

This includes The following Location The National D-Day Memorial.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3716 7946 3725 7965 3733 7961 3746 7952
      3734 7927 3730 7929 3717 7945
TIME...MOT...LOC 1103Z 214DEG 29KT 3725 7952 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

ET
150 
WWUS51 KRNK 271123
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
723 AM EDT Fri May 27 2022

VAC019-271131-
/O.EXP.KRNK.TO.W.0031.000000T0000Z-220527T1130Z/
Bedford VA-
723 AM EDT Fri May 27 2022

...THE TORNADO WARNING FOR 
CENTRAL BEDFORD COUNTY WILL EXPIRE AT 730 AM EDT...
    
The Tornado Warning that was previously in effect has been reissued 
for Amherst, Appomattox, Campbell, and the city of Lynchburg until 
745 AM EDT. Please refer to that bulletin for the latest severe 
weather information. However gusty winds and heavy rain are still 
possible with this thunderstorm.

A Tornado Watch remains in effect until 200 PM EDT for central, south
central and west central Virginia.

LAT...LON 3716 7946 3725 7965 3733 7961 3746 7952
      3734 7927 3730 7929 3717 7945
TIME...MOT...LOC 1121Z 211DEG 31KT 3738 7942 

$$

ET

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at May 27, 4:49 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 27, 4:49 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
449 AM EDT Fri May 27 2022

.SYNOPSIS...
A cold front crosses the area today, with a few strong
thunderstorms possible in the afternoon, and scattered showers
and thunderstorms throughout the day. Mountain showers and
clouds linger into Saturday. Dry and hot weather is forecast to
return for the last half of Memorial Day weekend and through
much of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 415 AM EDT Friday...

...A Flood Watch for flash flooding continues for parts of
southwest Virginia and northwest North Carolina through noon...

Satellite imagery this morning shows a closed low circulation
over IL with plenty of dry air wrapping around it in the mid
levels. This low will shift east-northeast today. A pseudo warm
front as well as pre-frontal trough are in the vicinity of the
southern Appalachians ahead of a cold front to the west. These
boundaries along with PWATs around 1.3" or about the 90th
percentile for the day will trigger several rounds of showers
and thunderstorms.

The next push is arriving currently in our western counties and
will shift east and blossom on radar through the morning. There
should be a break in the activity before the next batch arrives
with the cold front in the afternoon hours.

Southern sections of the forecast area are seeing some
convection with circulations in an area of higher low level
shear. This area of shear is really confined to northern NC and
far south central VA, and the cell in question is moving into
an area less favorable for rotation and should eventually
weaken. However there will remain a small tornado threat for
the near term, and this afternoon that threat will be confined
to mainly central northern NC and central and eastern VA. Other
concerns will be damaging winds and perhaps some hail in the
same areas. This activity will mainly affect eastern sections of
the forecast area once again this afternoon.

FFG remains high for areas east of the Blue Ridge, in the 2-4"
range for 6 hrs, while the mountains and foothills are closer to
1-2" and in some cases lower. The Flood watch remains in effect
though noon.

Additional showers will be possible tonight into the overnight
as the upper low lifts in WV and PA. Stratus is also forecast
overnight for the mountains in CAA.

Highs today will be in the upper 60s to upper 70s. Lows tonight
will drop into the 50s, with some upper 40s possible in the
mountains. Behind the front tonight expect west winds to clear
skies out downwind of the mountains.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
As of 430 AM EDT Friday...

Saturday through Monday expect sunny skies and warming
temperatures in the 70s and 80s, with widespread mid to upper
80s forecast for Monday. This will be due to an upper ridge
overhead. It will be dry during this time frame with light and
variable winds.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
As of 245 AM EDT Friday...

...Mostly Quiet Weather Until End Of Work Week...

High pressure overhead Monday night through Thursday will allow
for mostly quiet weather for a majority of the long term part
of the forecast. Temperatures will moderate through the period,
eventually reach 10 to 15 degrees above normal. Meanwhile, each
day the chance of an isolated shower or storm in the mountains
increases thanks to increasing moisture and differential
heating. Meanwhile, things should stay dry in the Piedmont. By
late in the week, a frontal system should be moving across the
U.S. and will start to increase return flow for the area late
Thursday into Friday, based on current guidance. This will start
to bring a notable increase in rain chances.

Forecast confidence is high.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
As of 440 AM EDT Friday...

Sub-VFR conditions will prevail across most of the region
today, with gradual improvement across western and central
sections of the region by the afternoon. Expect periods of SHRA
and TSRA throughout the day. A strong thunderstorm or two is
possible Friday afternoon, especially east of the Blue Ridge.
Expect westerly winds to increase behind a cold frontal passage
this afternoon and evening. There will be lingering stratus
tonight into early Saturday for the mountains.

Extended Aviation Discussion...

VFR conditions will prevail Saturday through Tuesday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until noon EDT today for VAZ015-016-032.
NC...Flood Watch until noon EDT today for NCZ001>003-018>020.
WV...None.

&&

SYNOPSIS...DS/SH
NEAR TERM...SH
SHORT TERM...RCS/SH
LONG TERM...RR
AVIATION...SH
Hazardous weather outlook, May 27, 6:37 AM EDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
637 AM EDT Fri May 27 2022

VAZ033>035-043>047-058-059-281045-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
637 AM EDT Fri May 27 2022

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 276 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ004>006-281045-
Stokes-Rockingham-Caswell-
637 AM EDT Fri May 27 2022

...TORNADO WATCH 276 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for north central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Showers and thunderstorms tonight may produce moderate to heavy rain
that could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

VAZ020-022>024-281045-
Bath-Roanoke-Botetourt-Rockbridge-
637 AM EDT Fri May 27 2022

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-009>014-017>019-WVZ042>044-507-508-281045-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Floyd-Craig-
Alleghany VA-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
637 AM EDT Fri May 27 2022

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Showers and thunderstorms tonight may produce moderate to heavy rain
that could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003-019-020-VAZ032-281045-
Surry-Wilkes-Yadkin-Patrick-
637 AM EDT Fri May 27 2022

...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ001-002-018-VAZ015-016-281045-
Ashe-Alleghany NC-Watauga-Grayson-Carroll-
637 AM EDT Fri May 27 2022

...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

In the hours before

Special weather statement, May 27, 1:48 AM EDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
148 AM EDT Fri May 27 2022

VAZ017-022-032-033-043-270615-
Henry VA-Franklin VA-Patrick VA-Floyd VA-Roanoke VA-
148 AM EDT Fri May 27 2022

...Strong windy shower will impact portions of southwestern Roanoke,
eastern Floyd, northwestern Henry, western Franklin and Patrick
Counties through 215 AM EDT...

At 147 AM EDT, Doppler radar was tracking a windy shower along a
line extending from Rocky Knob Recreation Area to near Stuart.
Movement was northeast at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stuart...
Floyd...
Copper Hill...
Bassett...
Ferrum...
Woolwine...
and Bent Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3655 8032 3679 8042 3709 8024 3711 8018
      3719 8019 3727 8014 3678 7994 3654 8017
TIME...MOT...LOC 0547Z 210DEG 34KT 3679 8035 3657 8026

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RR
Special weather statement, May 27, 4:49 AM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
449 AM EDT Fri May 27 2022

NCZ004-270915-
Stokes NC-
449 AM EDT Fri May 27 2022

...A gusty shower will impact portions of northwestern Stokes County
through 515 AM EDT...

At 448 AM EDT, Doppler radar was tracking a gusty shower over
Pinnacle, or near Pilot Mountain, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Danbury...
Francisco...
King...
Pinnacle...
Collinstown...
Hanging Rock State Park...
and Capella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3634 8045 3655 8035 3655 8034 3645 8009
      3626 8035 3626 8045
TIME...MOT...LOC 0848Z 216DEG 33KT 3631 8039

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RR
Special weather statement, May 27, 5:12 AM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
512 AM EDT Fri May 27 2022

NCZ004-VAZ032-043-270945-
Stokes NC-Henry VA-Patrick VA-
512 AM EDT Fri May 27 2022

...A gusty shower will impact portions of northeastern Stokes,
southwestern Henry and southeastern Patrick Counties through 545 AM
EDT...

At 511 AM EDT, Doppler radar was tracking a gusty shower near
Danbury, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Danbury...
Sandy Ridge...
Spencer...
Sanville...
Penns Store...
Critz...
and Horse Pasture.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3643 8033 3679 8013 3663 7984 3654 8000
      3654 8002 3652 8003 3639 8026
TIME...MOT...LOC 0911Z 217DEG 31KT 3647 8025

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RR
Special weather statement, May 27, 5:27 AM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
527 AM EDT Fri May 27 2022

NCZ004-005-VAZ032-271000-
Stokes NC-Rockingham NC-Patrick VA-
527 AM EDT Fri May 27 2022

...A gusty shower will impact portions of eastern Stokes,
northwestern Rockingham and southeastern Patrick Counties through
600 AM EDT...

At 526 AM EDT, Doppler radar was tracking a gusty shower over
Germanton, or 7 miles southwest of Walnut Cove, moving northeast at
35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mayodan...
Madison...
Walnut Cove...
Stoneville...
Danbury...
Sandy Ridge...
and Dillard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3626 8031 3661 8015 3656 8005 3654 8005
      3654 8003 3646 7987 3626 8016
TIME...MOT...LOC 0926Z 214DEG 31KT 3625 8027

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RR
Special weather statement, May 27, 5:42 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
542 AM EDT Fri May 27 2022

VAZ033-043-271015-
Henry VA-Franklin VA-
542 AM EDT Fri May 27 2022

...A gusty shower will impact portions of northwestern Henry and
southeastern Franklin Counties through 615 AM EDT...

At 542 AM EDT, Doppler radar was tracking a gusty shower over
Sanville, or near Bassett, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bassett...
Sydnorsville...
Snow Creek...
Sanville...
Stanleytown...
Collinsville...
and Oak Level.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3664 8006 3666 8006 3667 8007 3671 8009
      3679 8005 3679 8004 3680 8004 3700 7994
      3685 7969 3663 8004
TIME...MOT...LOC 0942Z 215DEG 35KT 3671 8003

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RR
Special weather statement, May 27, 5:56 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
556 AM EDT Fri May 27 2022

NCZ004-005-VAZ043-271030-
Stokes NC-Rockingham NC-Henry VA-
556 AM EDT Fri May 27 2022

...A gusty shower will impact portions of northeastern Stokes,
northwestern Rockingham and southwestern Henry Counties through 630
AM EDT...

At 555 AM EDT, Doppler radar was tracking a gusty shower over
Dillard, or near Sandy Ridge, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ridgeway...
Horse Pasture...
Ayersville...
Price...
and Dillard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3638 8008 3642 8014 3669 7995 3658 7973
TIME...MOT...LOC 0955Z 218DEG 29KT 3643 8008

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:11 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Montgomery, Patrick, Pulaski79 min
May 26, 9:03 PM EDTFlood WatchRNKAmherst, Appomattox, Bath, Bedford, Botetourt, Buckingham and 19 more23 hr
May 26, 9:11 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Henry, Patrick64 min
May 26, 9:49 PM EDTSpecial Weather StatementRNKCraig, Floyd, Montgomery, Roanoke, City of Roanoke, City of Salem86 min
May 26, 10:13 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Henry, Pittsylvania, City of Martinsville62 min
May 26, 11:07 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Campbell, Franklin, Pittsylvania and 4 more53 min
May 26, 11:12 PM EDTSpecial Weather StatementRNKCity of Martinsville33 min
May 26, 11:43 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Grayson, Patrick, Pulaski, Wythe and 1 more8 hr
May 27, 1:48 AM EDTSpecial Weather StatementRNKPatrick27 min
May 27, 4:00 AM EDTSevere Thunderstorm WarningRNKHenry, Patrick30 min
May 27, 4:20 AM EDTAreal Flood AdvisoryRNKHenry, Patrick6 hr
May 27, 4:25 AM EDTTornado WarningRNKFranklin, Henry, City of Martinsville35 min
May 27, 5:12 AM EDTSpecial Weather StatementRNKHenry33 min
May 27, 5:42 AM EDTSpecial Weather StatementRNKCity of Martinsville33 min
May 27, 5:46 AM EDTTornado WarningRNKFranklin, Henry44 min
May 27, 5:56 AM EDTSpecial Weather StatementRNKHenry34 min
May 27, 6:24 AM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville18 min
May 27, 6:24 AM EDTTornado WarningRNKBedford, Franklin36 min
May 27, 6:30 AM EDTTornado WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville30 min
May 27, 6:48 AM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania42 min
May 27, 6:54 AM EDTAreal Flood AdvisoryRNKFranklin, Henry, City of Martinsville3 hr
May 27, 7:07 AM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Henry, Pittsylvania, City of Martinsville25 min
May 27, 7:21 AM EDTTornado WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg24 min
May 27, 7:36 AM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Henry, Pittsylvania, City of Danville39 min
May 27, 7:45 AM EDTTornado WarningRNKAmherst, Bedford30 min
May 27, 8:13 AM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania, City of Lynchburg47 min
May 27, 8:23 AM EDTSpecial Weather StatementRNKAmherst37 min
May 27, 8:48 AM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax42 min
May 27, 9:00 AM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, Charlotte45 min
May 27, 9:25 AM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax38 min
May 27, 1:04 PM EDTSpecial Weather StatementRNKCity of Martinsville26 min
May 27, 2:22 PM EDTSpecial Weather StatementRNKBland, Wythe23 min
May 27, 2:27 PM EDTSpecial Weather StatementRNKCampbell33 min
May 27, 3:01 PM EDTSpecial Weather StatementRNKCarroll, Montgomery, Pulaski, City of Galax, City of Radford29 min
May 27, 3:32 PM EDTSpecial Weather StatementRNKCraig, Montgomery, Roanoke, City of Radford28 min
May 27, 3:51 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham24 min
May 27, 3:59 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem31 min
May 27, 4:27 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem33 min
May 27, 4:42 PM EDTSpecial Weather StatementRNKBuckingham33 min
May 27, 4:45 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, Rockbridge, City of Roanoke45 min
May 27, 5:04 PM EDTSpecial Weather StatementRNKCharlotte26 min
May 27, 5:07 PM EDTSpecial Weather StatementRNKCity of Lynchburg23 min
May 27, 5:12 PM EDTSpecial Weather StatementRNKCarroll, City of Galax33 min
May 27, 5:19 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg41 min
May 27, 5:26 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford34 min
May 27, 5:33 PM EDTFlash Flood WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg75 min
May 27, 5:33 PM EDTSpecial Weather StatementRNKCharlotte27 min
May 27, 5:51 PM EDTTornado WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg24 min
May 27, 5:55 PM EDTSevere Thunderstorm WarningRNKCharlotte30 min
May 27, 6:02 PM EDTSpecial Weather StatementRNKAmherst28 min
May 27, 6:18 PM EDTSpecial Weather StatementRNKAppomattox27 min
May 27, 6:20 PM EDTSpecial Weather StatementRNKAppomattox25 min
May 27, 6:39 PM EDTSpecial Weather StatementRNKBuckingham36 min
May 27, 6:44 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham31 min
May 27, 7:15 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham30 min

Nearby

Tornado Warnings in Virginia, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.